Coreg Overdose

If you take too much Coreg, overdose symptoms may include wheezing, severe decrease in heart rate, or nausea. Seek prompt medical attention if you take too much Coreg, or it may ultimately lead to loss of life. Different overdose treatment options are available, including "pumping the stomach," medicines, and supportive care, which consists of monitoring the heart and lungs and treating symptoms that occur as a result of the overdose.

Coreg Overdose: An Overview

Coreg® is a prescription medication that is used for lowering blood pressure (hypertension), treating congestive heart failure, and decreasing the risk of death after a heart attack. It may also be used for other reasons, such as the relief of migraines or angina. Just like with other medicines, it is possible to take too much Coreg. Overdose effects will vary, depending on a number of factors, including how much of the drug is taken and whether it is taken with any other medicines, alcohol, and/or drugs.
 

Symptoms of an Overdose on Coreg

When someone takes too much Coreg, the symptoms can vary. Examples of problems that may occur with a Coreg overdose include but are not limited to:
 
  • Vomiting
  • Decrease in breathing
  • Wheezing
  • Extremely low blood pressure
  • Severe decrease in heart rate (bradycardia)
  • Seizures
  • Abnormal heart rhythms
  • Cardiac arrest
  • Loss of consciousness.
 

Treatment for a Coreg Overdose

The treatment for an overdose with Coreg will vary. If the overdose was recent, the healthcare provider may give certain medicines to induce vomiting or place a tube into the stomach to "pump" it. However, there is no readily available treatment that can remove Coreg quickly once it has been absorbed into the body. Therefore, in these cases, treatment typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
 
  • Fluids through an intravenous line (IV)
  • Medications to increase blood pressure or heart rate
  • Medications to improve breathing
  • Medicines or placement of a pacemaker for abnormal heart rhythms
  • Close monitoring of the heart and lungs.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Coreg.
 
Ouch! 6 Types of Pain You Might Experience When Getting a Stent

Coreg (Carvedilol) Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.